Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 6, 2012Treutlen County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 6, 2012, 3:43 PM EDT for Treutlen County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 3:43 PM EDT (19:43 UTC)
Expired
Aug 6, 2012, 4:15 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 74 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WWUS82 KFFC 061943
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT MON AUG 6 2012

GAZ098-062015-
343 PM EDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TREUTLEN COUNTY
UNTIL 415 PM EDT...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOPERTON...MOVING NORTH AT 15 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TREUTLEN COUNTY...INCLUDING AREAS AROUND BARNHILL...ZAIDEE...
LOTHAIR...SOPERTON...FIVE POINTS...GILLIS SPRINGS...ORLAND AND
BLACKVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3232 8263 3229 8270 3233 8275 3239 8272
      3241 8270 3246 8269 3247 8264 3250 8264
      3251 8265 3250 8249 3247 8243 3236 8241
TIME...MOT...LOC 1943Z 175DEG 11KT 3239 8258

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:25 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 6, 2:25 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EDT MON AUG 6 2012

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
WEAK TROPICAL LOW HAS WORKED ITS WAY INTO SOUTHEAST ALABAMA THIS
AFTERNOON AND IS PROGGED TO REMAIN IN THAT VICINITY THROUGH TONIGHT.
INDICATIONS ARE THE LOW WILL BEGIN LIFTING NORTHEAST ACROSS THE
FORECAST AREA BY TUESDAY AFTERNOON AND TUESDAY NIGHT. AS LONG AS THE
LOW REMAINS ACROSS THE SOUTHERN PORTIONS OF ALABAMA AND GEORGIA THE
WEAK COLD FRONT EXTENDING FROM THE MID-ATLANTIC COASTAL REGION TO
THE SOUTHERN PLAINS SHOULD BE HELD AT BAY. INSTABILITY REMAINS
MARGINAL THROUGH THE PERIOD AS THE VERTICAL TEMPERATURE PROFILES
REMAIN NEARLY MOIST ADIABATIC. BIGGEST THREAT FROM ANY CONVECTION IS
LIKELY TO BE LOCALLY HEAVY RAIN AS PRECIPITABLE WATER VALUES
CONTINUE TO HOVER AROUND THE 2 INCH RANGE. HARD TO TIME WHEN THE
BEST CHANCES FOR PRECIPITATION WILL BE THROUGH THE PERIOD AS
NORTHWEST UPPER FLOW IS LIKELY TO TRANSPORT A SERIES OF WEAK WAVES
INTO THE AREA. IN GENERAL I HAVE STUCK WITH A DIURNAL MAXIMUM
PATTERN TO THE PROBABILITY OF PRECIPITATION. EXTENSIVE CLOUD COVER
AND WIDESPREAD PRECIPITATION WILL KEEP TEMPERATURES AT OR BELOW
SEASONAL NORMALS THROUGH THE PERIOD.

20

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
TROPICAL MOISTURE REMAINS OVER THE REGION WEDNESDAY HOWEVER THE
WESTERLIES DIP DOWN A LITTLE INTO NORTH GA AND TRIES TO PUSH A WEAK
SURFACE TROUGH INTO THE NORTHERN PART OF THE CWA. THIS WILL AID IN
SHOWERS/THUNDERSTORMS...MAINLY DURING THE AFTERNOON WEDNESDAY ACROSS
THE CWA. NO OTHER CHANGES ARE PLANNED FOR THE REST OF THE LONG TERM.
PREVIOUS LONG TERM DISCUSSION FOLLOWS...

PREV LONG TERM DISCUSSION... /ISSUED 337 AM EDT MON AUG 6 2012/
/WEDNESDAY THROUGH SUNDAY/... OVERALL PATTERN REMAINS THE SAME
WITH BOTH GFS AND ECMWF IN GENERAL AGREEMENT. THE FORECAST AREA
PERSISTS IN A BROAD EASTERN TROUGH WITH A STALLED SURFACE BOUNDARY
WITH WEAK WAVES TRAVELING ALONG IT. WITH ABUNDANT TROPICAL
MOISTURE AVAILABLE...HAVE KEPT THE POPS IN AN AVERAGE 40 TO 50
PERCENT RANGE UNTIL THE END OF THE WEEK. MODELS STILL SHOWING SOME
DRYING AS AN UPPER CLOSED LOW DEEPENS OVER THE GREAT LAKES. THIS
MAY PUSH THE SURFACE BOUNDARY INTO SOUTH GEORGIA BEGINNING ON
SATURDAY. SO HAVE REDUCED THE POPS A BIT FOR SATURDAY AND SUNDAY.
WITH POTENTIAL FOR INCREASED CLOUD COVER...HIGHS IN THE MID 80S TO
LOW 90S LOOK REASONABLE FOR MUCH OF THE AREA.

17/41

&&

.AVIATION...
18Z UPDATE...
MOST AREAS HAVE ALREADY TRANSITIONED TO VFR CEILINGS AND
VISIBILITIES...OUTSIDE OF AREAS OF PRECIPITATION...AND THIS TREND
SHOULD CONTINUE THROUGH 06Z. MVFR TO IFR CEILINGS AND VISIBILITIES
ARE EXPECTED TO REDEVELOP BETWEEN 06Z AND 10Z...CONTINUING THROUGH
18Z. EAST TO SOUTHEAST WINDS ARE EXPECTED TO PREVAIL THROUGH THE
PERIOD...BETWEEN 5 AND 10KT THROUGH 00Z THEN DIMINISHING TO 5KT OR
LESS AFTER. CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE THROUGH
00Z BECOMING SCATTERED TO NUMEROUS...THEN DIMINISH SOMEWHAT AFTER
00Z TO MAINLY ISOLATED TO SCATTERED.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  86  70  87 /  70  60  50  60
ATLANTA         72  86  73  87 /  70  60  50  60
BLAIRSVILLE     68  82  66  83 /  70  70  50  40
CARTERSVILLE    71  86  68  89 /  60  60  50  50
COLUMBUS        75  86  74  90 /  60  60  50  60
GAINESVILLE     71  86  71  86 /  70  60  50  60
MACON           73  86  73  88 /  60  60  50  60
ROME            70  86  69  91 /  60  60  50  40
PEACHTREE CITY  72  87  69  87 /  60  60  50  60
VIDALIA         75  87  74  88 /  50  70  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 6, 4:20 AM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 AM EDT MON AUG 6 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
420 AM EDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED TODAY AND TONIGHT.

.SYNOPSIS...
A MOIST TROPICAL AIR MASS WILL REMAIN OVER GEORGIA THROUGH
TONIGHT. A WEAK FRONTAL BOUNDARY WILL APPROACH THE TENNESSEE AND
GEORGIA BORDER TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE GUSTY WINDS...SMALL HAIL AND FREQUENT
LIGHTNING. LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH ANY THUNDERSTORM
THAT DEVELOPS.

.DISCUSSION...
A VERY MOIST AIR MASS WILL PERSIST OVER NORTH AND CENTRAL GEORGIA.
THIS WILL COMBINE WITH WEAK UPPER AIR IMPULSES TO HELP PRODUCE
SCATTERED THUNDERSTORMS TODAY AND TONIGHT. THE BEST CHANCES WILL
BE THIS AFTERNOON AND EVENING WITH THE INFLUENCE OF DAYTIME
HEATING. WITH WEAK TO MODERATE INSTABILITY AVAILABLE...STORMS
SHOULD REMAIN BELOW SEVERE LIMITS. HOWEVER THE SLOW MOVING
THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
WITH ABUNDANT MOISTURE REMAINING IN PLACE ACROSS THE
AREA...SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE EACH
DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 6, 2:26 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT MON AUG 6 2012

GAZ039-061900-
226 PM EDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILKES COUNTY UNTIL
300 PM EDT...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROCKY CREEK FIRE DEPT....MOVING NORTH AT 5
MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WILKES COUNTY...INCLUDING AREAS AROUND LUNDBERG...ROCKY CREEK FIRE
DEPT....FICKLIN...AONIA...WASHINGTON...FLORAL HILL AND METASVILLE.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3364 8255 3363 8260 3360 8264 3361 8265
      3360 8268 3362 8269 3361 8271 3362 8275
      3366 8282 3388 8272 3383 8258 3370 8251
TIME...MOT...LOC 1826Z 202DEG 6KT 3367 8266
Special weather statement, Aug 6, 3:30 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT MON AUG 6 2012

GAZ039-062000-
330 PM EDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILKES COUNTY UNTIL
400 PM EDT...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DELHI...MOVING NORTH AT 5 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WILKES COUNTY...INCLUDING AREAS AROUND DELHI...JACKSONS CROSSROADS...
DANBURG...MALLORYSVILLE...NORMAN AND TIGNALL. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT
TO MINOR FLOODING.

&&

LAT...LON 3384 8258 3389 8290 3392 8288 3394 8285
      3395 8279 3398 8278 3399 8265 3398 8264
      3388 8260 3388 8257 3386 8256
TIME...MOT...LOC 1930Z 197DEG 5KT 3398 8270
Special weather statement, Aug 6, 3:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT MON AUG 6 2012

GAZ098-062015-
343 PM EDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TREUTLEN COUNTY
UNTIL 415 PM EDT...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOPERTON...MOVING NORTH AT 15 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TREUTLEN COUNTY...INCLUDING AREAS AROUND BARNHILL...ZAIDEE...
LOTHAIR...SOPERTON...FIVE POINTS...GILLIS SPRINGS...ORLAND AND
BLACKVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3232 8263 3229 8270 3233 8275 3239 8272
      3241 8270 3246 8269 3247 8264 3250 8264
      3251 8265 3250 8249 3247 8243 3236 8241
TIME...MOT...LOC 1943Z 175DEG 11KT 3239 8258

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 2:26 PM EDTSpecial Weather StatementFFCWilkes34 min
Aug 6, 3:30 PM EDTSpecial Weather StatementFFCWilkes30 min
Aug 6, 4:15 PM EDTSpecial Weather StatementFFCTreutlen60 min
Aug 6, 4:21 PM EDTSpecial Weather StatementFFCHouston, Peach24 min
Aug 6, 4:59 PM EDTSpecial Weather StatementFFCLaurens31 min
Aug 6, 5:18 PM EDTSpecial Weather StatementFFCJones27 min
Aug 6, 6:15 PM EDTSpecial Weather StatementFFCBaldwin, Wilkinson30 min
Aug 6, 6:48 PM EDTSpecial Weather StatementFFCWilkinson57 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.